MAUDE Adverse Event Report: ARTHREX, INC. DRILL BIT, CANNULATED, 1.7MM

ARTHREX, INC. DRILL BIT, CANNULATED, 1.7MM
Model Number DRILL BIT, CANNULATED, 1.7MM
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 05/11/2023, it was reported by a sales representative via (b)(4) that an ar-8737-17 drill bit is dull.This was discovered during a case with no patient effect.Per facility: "while using 1.7 cannulated drill to drill for cannulated screw, the first drill bit went dull.Would not drill a second hole.We used a second 1.7 cannulated drill bit, it would not drill the bone.Doctor requested to have the drill bits evaluated for defect, as they are all single used.".
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.  arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint allegation is confirmed based on the photo that the customer provided, which displays that the distal tip of the shaft had been damaged and the shaft detached from the connector.The quality of the bone encountered was not specified.However, without the return of the device for physical evaluation, the most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.

Brand Name
DRILL BIT, CANNULATED, 1.7MM
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19492997
Report Number1220246-2024-05319
Device Sequence Number8785696
Product Code HTW
UDI-Device Identifier00888867046122
UDI-Public00888867046122
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRILL BIT, CANNULATED, 1.7MM
Device Catalogue NumberAR-8737-17
Device Lot Number032242
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2023
Initial Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown